Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 53, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 26, 2010, 5:47 PM CDT for Blanco County, Burnet County, Travis County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2010, 5:47 PM CDT (22:47 UTC)
- Expired
- Jul 26, 2010, 7:45 PM CDT
- In force
- 118 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blanco County, TX, Burnet County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 78 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1744 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WGUS54 KEWX 262247
FFWEWX
TXC031-053-453-270045-
/O.NEW.KEWX.FF.W.0053.100726T2247Z-100727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BLANCO COUNTY...
SOUTH CENTRAL BURNET COUNTY...
WESTERN TRAVIS COUNTY...
* UNTIL 745 PM CDT.
* AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CYPRESS
MILL...LAGO VISTA...SPICEWOOD AND MEADOWLAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.
&&
LAT...LON 3057 9832 3055 9797 3036 9782 3017 9793
3034 9814 3040 9833
$$2 follow-up statements
607
WGUS74 KEWX 262320
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 PM CDT MON JUL 26 2010
TXC031-053-453-270045-
/O.CON.KEWX.FF.W.0053.000000T0000Z-100727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-TRAVIS TX-BLANCO TX-
620 PM CDT MON JUL 26 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN BLANCO...WESTERN TRAVIS AND SOUTH CENTRAL BURNET
COUNTIES...
AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING HEAVY RAINFALL OVER THE WARNED AREA.
LOCATIONS IN THE WARNING AREA INCLUDE CYPRESS MILL...LAGO VISTA...
SPICEWOOD AND MEADOWLAKES.
RAINFALL TOTALS SINCE 3 PM HAVE AVERAGED ONE TO ONE AND A HALF
INCHES ACROSS WESTERN TRAVIS...NORTHEASTERN BLANCO AND SOUTHERN
BURNET COUNTIES. THE RIVER GAGE AT LAKE MARBLE FALLS HAS MEASURED
2.62 INCHES OF RAIN SINCE 3 PM...WITH ADDITIONAL GAGES IN THE AREA
MEASURING CLOSE TO 1.3 INCHES. RADAR ESTIMATES INDICATE THAT AS MUCH
AS 3 TO 4 INCHES OF RAIN HAS FALLEN BETWEEN SPICEWOOD...LAGO
VISTA...AND BRIARCLIFF SINCE 3 PM.
SHOWERS AND THUNDERSTORMS ACROSS THE WARNED AREA ARE BEGINNING TO
WEAKEN. HOWEVER...ANY ADDITIONAL RAINFALL WILL BE QUICK TO RUNOFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.
&&
LAT...LON 3057 9832 3055 9797 3036 9782 3017 9793
3034 9814 3040 9833
$$841
WGUS74 KEWX 270037
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT MON JUL 26 2010
TXC031-053-453-270046-
/O.EXP.KEWX.FF.W.0053.000000T0000Z-100727T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-TRAVIS TX-BLANCO TX-
737 PM CDT MON JUL 26 2010
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM CDT
FOR NORTHEASTERN BLANCO...WESTERN TRAVIS AND SOUTH CENTRAL BURNET
COUNTIES...
LITTLE TO NO ADDITIONAL RAIN HAS FALLEN ACROSS THE WARNED AREA IN
THE LAST HOUR. HOWEVER...THERE IS AN ONGOING CHANCE FOR RAIN
OVERNIGHT AND ADDITIONAL FLOODING IS POSSIBLE.
LAT...LON 3057 9832 3055 9797 3036 9782 3017 9793
3034 9814 3040 9833
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:13 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 26, 3:13 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 313 PM CDT MON JUL 26 2010 .DISCUSSION... UPPER LOW IS MOVING THROUGH NORTHERN TX THIS AFTERNOON AS CAN BE SEEN ON WV SAT IMAGERY. THIS IS ALLOWING INCREASED GULF MOISTURE INTO SOUTH CENTRAL TX. SCT SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING PARTICULARLY OVER THE EASTERN HALF OF THE CWA. OVER THE NEXT COUPLE OF DAYS...THE UPPER LOW WILL CONTINUE ITS SLOW TREK TO THE WEST AND MODELS ARE IN GOOD AGREEMENT ON THIS. DEEP MOISTURE FLOW WILL KEEP HIGH POPS OVER EASTERN HALF AND CHANCE POPS OUT WEST. MODEL PW IS FORECAST OVER TWO INCHES FOR LARGE PART OF CWA THROUGH ABOUT WED. HAVE INCLUDED LOCALLY HEAVY RAINFALL FOR TUE AND WED AFTERNOONS. THIS MAY CAUSE SOME LOCAL FLOODING...BUT NOT EXPECTING ANY WIDESPREAD PROBLEMS. BY THU...SUBTROPICAL RIDGE WILL BUILD BACK OVER AREA. THIS WILL CUT OFF THE PRECIP AND START THE WARM UP. TEMPS WILL CLIMB SLOWLY THROUGH THE END OF THE WEEK AND INTO THE WEEKEND...BUT WILL STILL BE ONLY A FEW DEGREES ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 91 76 91 75 / 50 60 30 60 20 AUSTIN BERGSTROM INTL AIRPORT 73 91 74 89 73 / 50 60 30 60 20 NEW BRAUNFELS MUNI AIRPORT 74 91 74 90 74 / 50 60 30 60 20 BURNET MUNI AIRPORT 72 88 73 88 72 / 50 60 30 50 20 DEL RIO INTL AIRPORT 74 93 74 91 75 / 30 40 30 30 40 GEORGETOWN MUNI AIRPORT 74 90 75 90 74 / 50 60 30 60 20 HONDO MUNI AIRPORT 73 90 74 89 74 / 50 60 30 60 30 SAN MARCOS MUNI AIRPORT 74 90 73 89 73 / 50 60 30 60 20 LA GRANGE - FAYETTE REGIONAL 76 89 75 88 75 / 40 70 30 70 20 SAN ANTONIO INTL AIRPORT 76 91 75 88 75 / 50 60 30 60 30 STINSON MUNI AIRPORT 75 90 75 89 75 / 50 60 30 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/18
Hazardous weather outlook, Jul 26, 5:07 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 AM CDT MON JUL 26 2010 TXZ171>173-183>194-202>209-217>225-228-271100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 507 AM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DEEP TROPICAL MOISTURE WILL OVERSPREAD SOUTH CENTRAL TEXAS TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES...MAINLY DURING THE AFTERNOON AND EVENING HOURS AND MAY RESULT IN URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 26, 1:19 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 119 PM CDT MON JUL 26 2010 TXZ206-207-261900- COMAL-GUADALUPE- 119 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GUADALUPE AND SOUTHEASTERN COMAL COUNTIES UNTIL 200 PM CDT... AT 116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR NEW BRAUNFELS...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND DOWNDRAFT WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NEW BRAUNFELS... SOLMS... FREIHEIT... GRUENE...
Local storm report, Jul 26, 4:50 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HEAVY RAIN 6 N AUSTIN 30.36N 97.72W
07/26/2010 M1.00 INCH TRAVIS TX COCORAHS
30 MINUTE RAINFALL NEAR THE NORTHCROSS SHOPPING
CENTER... NORTH OF ANDERSON LANE
&&
EVENT NUMBER EWX1000415
JPBLocal storm report, Jul 26, 4:54 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 7 WNW ZORN 29.80N 98.07W
07/26/2010 M1.00 INCH COMAL TX COCORAHS
30 MIN RAINFALL
&&
EVENT NUMBER EWX1000416
JPBLocal storm report, Jul 26, 4:57 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HEAVY RAIN 2 SSW MARION 29.54N 98.16W
07/26/2010 M1.41 INCH GUADALUPE TX COCORAHS
55 MIN RAINFALL. STRONG STORM WITH NUMEROUS LIGHTNING
STRIKES.
&&
EVENT NUMBER EWX1000417
JPBSpecial weather statement, Jul 26, 5:04 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 504 PM CDT MON JUL 26 2010 TXZ171-172-190-192-262300- BLANCO-BURNET-LLANO-TRAVIS- 504 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO... NORTHWESTERN TRAVIS...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL 600 PM CDT... AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS NEAR SPICEWOOD...OR 11 MILES EAST OF ROUND MOUNTAIN...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE STRONGEST OF THESE THUNDERSTORMS ARE GENERALLY IN THE VICINITY OF HIGHWAY 71 BETWEEN BEE CAVE AND SUNRISE BEACH. HEAVY DOWNPOURS WILL SUDDENLY REDUCE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE. DRIVERS ARE ADVISED TO USE ADDITIONAL CAUTION DURING THE AFTERNOON COMMUTE. THESE HEAVY DOWNPOURS MAY CAUSE BRIEF MINOR FLOODING OF INTERSECTIONS AS WELL AS LOW-LYING AREAS AND OTHER URBANIZED AREAS PRONE TO RAINFALL RUNOFF. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROUND MOUNTAIN... MARBLE FALLS... SPICEWOOD... SMITHWICK... MEADOWLAKES... HORSESHOE BAY... GRANITE SHOALS... COTTONWOOD SHORES... SUNRISE BEACH VILLAGE... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, Jul 26, 5:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 9 N AUSTIN 30.40N 97.74W
07/26/2010 M1.18 INCH TRAVIS TX BROADCAST MEDIA
1 HOUR RAINFALL 4-5 PM AT KEYE STUDIOS. FREQUENT
LIGHTNING STRIKES
&&
EVENT NUMBER EWX1000418
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:43 PM CDT | Areal Flood Advisory | EWX | Gillespie | 107 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.